Delaware, 2015

Strong Wind in Delaware, April 20, 2015

April 20, 2015 · NWS PHI · 2 events in 2 counties and zones

Strong gusty east to southeast preceded the passage of a warm front during the early morning on the 20th in Delaware. The combination of heavy rain and wind knocked down some weak tree limbs and wires.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong gusty east to southeast preceded the passage of a warm front during the early morning on the 20th in Delaware. The combination of heavy rain and wind knocked down some weak tree limbs and wires. The strongest winds occurred in southern New Castle County and northern Kent County. Peak wind gusts averaged around 45 mph and included 47 mph in Dover (Kent County) and 46 mph in Saint Georges and Appoquinimink in New Castle County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 8:35 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 19, 8:35 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EDT SUN APR 19 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE FARTHER OFF THE NEW ENGLAND COAST THROUGH
TONIGHT. MEANWHILE, LOW PRESSURE OVER THE MIDWEST THIS AFTERNOON
WILL STRENGTHEN AS IT TRACKS NORTHWARD INTO THE GREAT LAKES TONIGHT.
THE LOW WILL LIFT INTO ONTARIO CANADA EARLY IN THE WEEK. A WARM
FRONT IS FORECAST MOVE NORTHWARD INTO THE MID ATLANTIC ON MONDAY
BEFORE A COLD FRONT MOVES THROUGH MONDAY NIGHT. THE LOW PRESSURE
SYSTEM OVER ONTARIO WILL SLOWLY MOVE EASTWARD MIDWEEK BEFORE
STALLING OVER EASTERN CANADA AND NEW ENGLAND THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOW PRESSURE AND ITS ASSOCIATED FRONT WILL BE MOVING IN FROM THE
OHIO VALLEY OVERNIGHT. CLOUDS WILL OVERSPREAD THE AREA AND RAIN
WILL ARRIVE IN MANY AREAS AFTER MIDNIGHT...MAYBE A FEW HOURS
EARLIER FAR S. THE RAINS WILL BECOME STEADY OVERNIGHT AND PATCHY
FOG IS POSSIBLE. LOW TEMPERATURES WILL BE IN THE LOW/MID 40S NORTH
AND UPPER 40S TO LOW 50S SOUTH. WINDS WILL INCREASE FROM THE EAST
AT 10 TO 15 MPH WITH GUSTS 20 TO 25 MPH OVERNIGHT. QPF WILL BE
AROUND A TENTH OF AN INCH N/E TO A QUARTER INCH S/W.

PRECIP IS SLOWIY MOVG IN FROM THE SW AND WILL CONTINUE TO
OVERSPREAD THE REGION OVER THE NEXT FEW HOURS. POPS ARE GOING UP
ACCORDINGLY.  OTHERWISE NO MAJOR CHANGES TO FCST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A LARGE BATCH OF STEADY RAINS WILL BE ACROSS THE AREA DURING THE
MORNING AND A DECENT QPF UP AROUND AN INCH OR SO WILL OCCUR IN MANY
AREAS. TOTALS UP TO 1.5 INCHES ARE POSSIBLE IN A FEW LOCALIZED
AREAS. WHILE THESE TOTALS ARE ROBUST...THE DRY CONDITIONS ACROSS THE
AREA PRESENTLY SHOULD KEEP ANY FLOODING CONCERNS AT BAY. IT IS
POSSIBLE THAT SOME LOCALIZED POOR DRAINAGE FLOODING  MAY OCCUR...BUT
THE LACK OF ANY WIDESPREAD THREAT WILL KEEP US FROM ISSUING ANY
FLOOD FLAGS ATTM. THE RAIN SHIELD WILL PULL TO THE NORTH BY LATE
MORNING AND PRECIP SHOULD BE MORE SHOWERY FOR THE AFTERNOON. CLOUDS
WILL LIKELY REMAIN OVC N/W DURING THE AFTERNOON...BUT BREAKS WILL
DEVELOP ACROSS THE DELMARVA AND SRN NJ.

THE MOST RECENT SPC DAY2 OUTLOOK HAS PUSHED THE SLIGHT RISK AREA
ACROSS MOST OF THE S/W 2/3RDS OF THE CWA FOR TOMORROW INTO TOMORROW
NIGHT. A COLD FRONT WILL BEGIN TO APPROACH LATE AND THIS SHOULD
TOUCH OFF SCT-NUMEROUS TSTMS ACROSS THE AREA. CAPE VALUES
SHOULD INCREASE INTO THE 1000-2000 J/KG RANGE ACROSS THE SRN
AREAS...ESPECIALLY IN AREAS WHERE BREAKS IN THE CLOUDS DEVELOP.

HIGH TEMPS WILL BE TRICKY ALSO...SINCE A SHORT BREAK IN THE CLOUDS
WILL HAVE A PROFOUND IMPACT ON TEMPS. WE HAVE A MAV FCST
FOR THE MOST PART...WITH A FEW DEGREES LOWER IN FEW AREAS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AN UPPER LOW IS FORECAST TO DEEPEN OVER THE UPPER MIDWEST/LAKE
SUPERIOR ON MONDAY NIGHT. THE SURFACE REFLECTION OF THE UPPER LOW IS
FORECAST TO MEANDER OVER ONTARIO. THERE WILL ALSO BE A NEGATIVELY-
TILTED TROUGH/OCCLUDED COLD FRONT EXTENDING SOUTHEASTWARD FROM THE
LOW WHILE A WARM FRONT IS EXPECTED TO RESIDE SOMEWHERE NEAR CENTRAL
PORTIONS OF PA AND NJ MONDAY EVENING. A SAMPLE OF MODEL FORECAST
SOUNDINGS ACROSS THE AREA SHOW MODEST INSTABILITY BEING SUSTAINED IN
THE WARM SECTOR DURING THE EVENING IN RESPONSE TO A S-SWLY LOW-LEVEL
JET HELPING TO MOISTEN THE LOW LEVELS AND 700-500 MB LAPSE RATES
NEAR 7 C/KM BEING CONDITIONALLY UNSTABLE. WILL MENTION A CHANCE FOR
THUNDER SOUTH OF THE WARM FRONT FROM THE DELMARVA TO THE GREATER
PHILLY AREA WHERE MUCAPE VALUES BETWEEN 750-1250 J/KG ARE FORECAST.
FARTHER NORTH, LIMITED THUNDER TO SLIGHT CHANCE WITH FORECAST MUCAPE
AROUND 500 J/KG AND WITH MORE CIN FOR CONVECTION TO OVERCOME IN THE
COOL SECTOR. EVEN IN OUR MOST SOUTHERN ZONES THAT ARE DEEPER INTO
THE WARM SECTOR, FORECAST SOUNDINGS INDICATE INSTABILITY BEING NON-
SURFACE BASED AFTER SUNSET.

THE UPPER LOW IS FORECAST TO CUT OFF JUST NORTH OF THE GREAT LAKES
MIDWEEK. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL MID-
ATLANTIC LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. WINDS TURN
WESTERLY POST-FRONTAL AND COLDER/DRIER AIR ADVECTS INTO THE AREA.
TRENDED SLIGHTLY FASTER WITH AN END TO THE PRECIP. THE FORECAST IS
NOW DRY FOR TUESDAY EXCEPT FOR SOME ISOLATED SHOWERS/SPRINKLES IN
THE HIGHER TERRAIN OF NORTHEAST PA/NORTHWEST NJ AS THE MID-LEVEL
SHORTWAVE TROUGH PIVOTS THRU. A ZONAL FLOW/NEUTRAL THERMAL ADVECTION
PATTERN WILL ENSUE TUESDAY AFTERNOON AND NIGHT AS THE MID ATLANTIC
BECOMES SITUATED BETWEEN THIS LOW AND HIGH PRESSURE OVER THE
SOUTHEAST COAST. SEASONABLE TEMPS ARE EXPECTED DURING THIS PART OF
THE FORECAST.

SHORTWAVE ENERGY IS FORECAST TO DIG SOUTHEASTWARD TOWARD THE BASE OF
THE UPPER TROUGH ON WEDNESDAY. CONSENSUS FROM THE 12Z GUIDANCE SHOW
PRECIP EXPANDING FROM THE MIDWEST INTO THE MID ATLANTIC WEDNESDAY
AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THE COLD FRONT IS
CURRENTLY FORECAST TO MOVE THRU THE AREA LATE WEDNESDAY NIGHT. THE
12Z GFS SHOWED A MORE AGGRESSIVE SOLUTION WITH RESPECT TO HOW
QUICKLY THE UPPER-LEVEL JET STREAK STRENGTHENS AT THE BASE OF THE
TROUGH. IN THIS SCENARIO, THE UPPER DIVERGENCE IN THE LEFT EXIT
REGION WOULD ENHANCE BOTH LIFT OVER OUR AREA AND COVERAGE OF PRECIP.
HOWEVER, THERE IS STILL DECENT SPREAD IN THE GUIDANCE WITH THIS
SYSTEM, SO POPS WERE ONLY INCREASED SLIGHTLY FROM THE PREVIOUS
FORECAST.

THE UPPER LOW SHOULD WILL EVENTUALLY PROGRESS EASTWARD INTO EASTERN
CANADA/NORTHERN NEW ENGLAND LATE THIS WEEK AND NEXT WEEKEND.
CYCLONIC FLOW AROUND THE LOW WILL KEEP A COOL AIRMASS OVER THE AREA
ALONG WITH PERIODS OF STRATOCU. MAY EVEN SEE SNOW SHOWERS IN THE
POCONOS EARLY THURSDAY. TEMPS WILL BE BELOW NORMAL WITH HIGHS EACH
DAY RANGING FROM THE UPPER 40S IN THE POCONOS TO NEAR 60F IN THE
COASTAL PLAIN THURSDAY THROUGH SUNDAY. DEEP MIXING WILL ALSO YIELD
GUSTY WEST-NORTHWEST WINDS DURING THE DAYTIME HOURS. THERE IS ALSO A
POTENTIAL FOR FROST TO DEVELOP AT THE SOME OF COOLER SPOTS IN
EASTERN PA AND NORTHWEST NJ EACH NIGHT IF WINDS IN THE BOUNDARY
LAYER ARE ABLE TO DECOUPLE AND SKIES CLEAR OUT. THE GROWING SEASON
STARTS FOR NORTHEAST PA (EXCEPT CARBON AND MONROE) AND NORTHWEST NJ
IN THE NEXT COUPLE OF DAYS, SO FROST ADVISORIES MAY BE NEEDED.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.

VFR CONDS WILL CONTINUE BEFORE LWR CLOUDS AND PRECIP MOVE IN LATER
TONIGHT. THEN MVFR AND IFR WILL PREVIAL THRU THE REMAINDER OF
TONIGHT AND THRU MON AFTN. THE DEEP ERLY FLOW AND THE APPROACHING
WARM FRONT WILL COMBINE TO PRODUCE A QUICK INCREASE IN MOISTURE
ACROSS THE AREA THIS EVENING AND CONDITIONS WILL QUICKLY
DETERIORATE OVERNIGHT. WE EXPECT THAT CONDITIONS WILL GO IFR AFTER
MIDNIGHT IN MOST AREAS AND A 6 TO 8 HOUR PERIOD OF LOW CONDITIONS,
RAIN AND LLWS WILL BE ACROSS THE TERMINALS UNTIL 12Z-14Z MONDAY.
THIS WILL HAVE BIG IMPACTS ON TRAVEL ACROSS THE AREA
MONDAY...ESPECIALLY PHL MON MORNING. A WARM FRONT WILL CROSS THE
AREA MONDAY AND CONDITIONS MAY IMPROVE BEHIND IT MON AFTERNOON.
RATHER LOW CONFID IN THE FCST LATER MON MORNING. WINDS WILL BE
ERLY TONIGHT AND MONDAY MORNING AND THEN VEER SE TO S DURING THE
AFTERNOON.

OUTLOOK...

MONDAY NIGHT...ANOTHER ROUND OF SHRA AND POSSIBLY TSRA AHEAD OF A
COLD FRONT. IFR CONDITIONS IN HEAVIER PRECIP BUT WE MAY ALSO SEE
CIGS/VSBYS TRY TO IMPROVE TO MVFR/VFR IN STRETCHES OF NO PRECIP.

TUESDAY AND TUESDAY NIGHT...VFR. W-NW WINDS GUST BETWEEN 20 AND 30
KT DURING THE DAY AND SUBSIDE AT NIGHT.

WEDNESDAY AND WEDNESDAY NIGHT...CHANCES FOR SHRA INCREASE DURING THE
AFTERNOON AND NIGHT AHEAD OF A COLD FRONT. PREDOMINATELY VFR THOUGH
LOCALIZED MVFR RESTRICTIONS POSSIBLE IN STEADIER PRECIP.

THURSDAY...VFR. W-NW WILL BE GUSTY AGAIN.

&&

.MARINE...
WINDS AND SEAS WILL CONTINUE TO BUILD ON THE WATERS TONIGHT AS LOW
PRESSURE AND A WARM FRONT APPROACH. WE HAVE DECIDED TO RAISE THE
REST OF THE SCA FLAG WITH THE 330 PM CWF ISSUANCE. WINDS GUSTS WILL
BEGIN TO REACH 20 TO 25 KNOTS THIS EVENING AND INCREASE OVERNIGHT.
THE GFS GUIDANCE WAS QUITE BULLISH WITH THE WINDS WITH CLOSE TO
GALES OVERNIGHT...BUT WE WILL NOT COMPLETELY  BUY THIS ATTM AND KEEP
THE NUMBERS A BIT LOWER. THE GFS SEEMS TO HAVE A MESOLOW CROSSING
THE AREA OVERNIGHT. RAIN/FOG OVERNIGHT WITH LOW VSBYS POSSIBLE. A
CONTINUATION OF POOR CONDITIONS MONDAY WITH WINDS AND SEAS BEGINNING
TO SUBSIDE LATE. THE PCPN SHOULD BECOME MORE SHOWERS IN THE
AFTERNOON WITH TSTMS POSSIBLE. AREAS OF FOG MAY LINGER WITH THE
WATER TEMPS REMAINING VERY COLD AND DEW POINTS OVER THE WATERS QUITE
HIGH.

OUTLOOK...

MONDAY NIGHT...SW WINDS 15-20 KT IN THE EVE WILL SHIFT OUT FROM THE
W-NW OVERNIGHT BEHIND A COLD FRONT. GIVEN SST IN THE UPPER 40S AND
LOWER 50S AND A WARM THE AIRMASS ABOVE, THE SETUP DOES NOT FAVOR
MUCH MIXING OF HIGHER GUSTS ALOFT DOWN TO THE SURFACE. EVEN IF GUSTS
TO 25 KT WILL BE INFREQUENT, SEAS WILL STILL BE 5-7 FT OFF THE NJ
AND DE COAST. THEREFORE, A SCA IS IN EFFECT.

TUESDAY...SCA MAY BE NEEDED FOR TUESDAY AS DEEPER MIXING ON LAND
WILL YIELD GUSTY WLY WINDS OF 20-25 KT NEAR THE COAST. MEANWHILE,
WINDS FARTHER OFFSHORE WILL LIKELY NOT SEE THESE GUSTS. SEAS WILL
BE AROUND 4-6 FT IN THE MORNING, DIMINISHING TO 2-4 FT LATE IN THE
DAY AND AT NIGHT. WILL HOLD OFF ON A FOURTH PERIOD SCA IN THIS
MARGINAL SETUP.

WEDNESDAY...SW WINDS INCREASE TO NEAR SCA LEVELS LATE WEDNESDAY.

THURSDAY AND FRIDAY...SCA MAY BE NEEDED DUE TO A GUSTY W-NW. AIRMASS
LOOKS COLD ENOUGH FOR GUSTY WINDS TO BE SUSTAINED EVEN OUT TO 20 NM
MILES OFFSHORE.

&&

.FIRE WEATHER...
RH HAS INCREASED GRADUALLY THRUOUT THE DAY HAS INCREASED AS A
RESULT OF ONSHORE FLOW. THE ONLY LOCATIONS WITH RH BELOW 30
PERCENT IN FAR NW NJ AND THE POCONOS BUT WINDS ARE LIGHT THERE.
NOT EXPECTING CONDITIONS TO MEET RED FLAG WARNING CRITERIA THRU
THE REMAINDER OF THE DAY.

&&

.TIDES/COASTAL FLOODING...
921 PM STATUS FOR TONIGHTS HIGH TIDE CYCLE. NOW THAT WE'RE AT
HIGH TIDE OR WITHIN AN HOUR OF HIGH TIDE ALONG THE ATLANTIC
COASTS...THRESHOLD EXCEEDENCE FLOODING WILL NOT OCCUR WITH THIS
EVENINGS HIGH TIDE CYCLE.

THERE IS STILL A CHANCE FOR THE REEDY POINT SEGMENT OF UPPER DELAWARE
BAY TO NUDGE FLOOD STAGE AT 1243 AM BUT AT THIS TIME, THE TOTAL
LEVEL SHOULD CREST BELOW THE 7.5 MLLW MINOR COASTAL FLOODING THRESHOLD.

CONSTANT ONSHORE FLOW WILL PROBABLY RESULT IN HIGH TIDES OCCURRING
15 TO 30 MINUTES AFTER THE ASTRONOMICALLY PREDICTED VALUES THIS
EVENING AND SURGE DEPARTURES SHOULD BE LARGER TOMORROW MORNING
BUT THE LOWER HIGH TIDE SHOULD ALSO MINIMIZE ANY RISK OF COASTAL
FLOODING THEN AS WELL.

AS A WARM FRONT LIFTS NORTHWARD INTO THE REGION MONDAY, THE WINDS
WILL SHIFT TO MORE OF A SOUTHERLY DIRECTION. THE WINDS ACROSS THE
NORTHERN AREAS MAY REMAIN MORE EAST OR SOUTHEAST AHEAD OF THE
FRONT AND THIS MAY INCREASE THE POTENTIAL FOR SOME MINOR TIDAL
FLOODING FROM ATLANTIC CITY NORTHWARD TO SANDY HOOK MONDAY
MORNING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ430-431.

&&

SYNOPSIS...KLEIN
NEAR TERM...NIERENBERG/O'HARA
SHORT TERM...O'HARA
LONG TERM...KLEIN
AVIATION...KLEIN/O'HARA/NIERENBERG
MARINE...KLEIN/O'HARA
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 3:25 PM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN APR 19 2015

NJZ001-007>010-012>015-026-PAZ054-055-062-202030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-COASTAL OCEAN-CARBON-MONROE-NORTHAMPTON-
425 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAINFALL MONDAY MORNING IS EXPECTED TO BE HEAVY AT TIMES,
RESULTING IN SOME MINOR FLOODING OF POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ017>020-027-PAZ060-061-070-071-101>106-
202030-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
425 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAIN LATE TONIGHT IS EXPECTED TO BECOME HEAVY AT TIMES, RESULTING
IN SOME FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE RAIN WILL CONTINUE TO BE HEAVY AT TIMES MONDAY MORNING,
RESULTING IN SOME FLOODING OF POOR DRAINAGE AREAS.

A FEW THUNDERSTORMS MONDAY LATE AFTERNOON AND EVENING COULD HAVE
THE POTENTIAL TO PRODUCE LOCALLY STRONG WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ016-021>025-202030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SALEM-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
425 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

RAIN LATE TONIGHT IS EXPECTED TO BECOME HEAVY AT TIMES, RESULTING
IN SOME FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS SOME POTENTIAL FOR MINOR COASTAL FLOODING AT HIGH TIDE
MONDAY MORNING, MAINLY ALONG THE NEW JERSEY COAST AND IN THE
DELAWARE BAY.

THE RAIN WILL CONTINUE TO BE HEAVY AT TIMES MONDAY MORNING,
RESULTING IN SOME FLOODING OF POOR DRAINAGE AREAS.

A FEW THUNDERSTORMS MONDAY LATE AFTERNOON AND EVENING COULD HAVE
THE POTENTIAL TO PRODUCE LOCALLY STRONG WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-202030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
425 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-202030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING,
POTENTIALLY PRODUCING LOCALLY GUSTY WINDS OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, New Castle

When
April 20, 2:00 AM EST to 5:00 AM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
April 20, 2:00 AM EST to 5:00 AM EST
Where
Kent forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571165, 571166.